MAUDE Adverse Event Report: SIRTEX, WILMINGTON MA SIR-SPHERES MICROSPHERES; Y90 RESIN MICROSPHERES

SIRTEX, WILMINGTON MA SIR-SPHERES MICROSPHERES; Y90 RESIN MICROSPHERES
Model Number SIR-Y001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the administration of the second dose of a split dose case of sir-spheres treatment, dr.(b)(6) was no longer able to inject through either the b or d lines.Dr.(b)(6), who was proctoring dr.(b)(6) , was also present and assisted in trouble shooting to attempt to clear the line.The line was pulled and case was completed.The entire system was sent to be decayed.Post survey showed approximately 45% of the dose was delivered to patient prior to clogging (prescribed dose.3gbq, administered was.14 gbq).Non-sirtex equipment used was a sim 2 catheter into the celiac trunk and 2.4fr.Progreat into the distal portion of segment 7.Nuc med is holding the system until it's decayed to background and will ship back for quality to check the system to see if the issue was the siros tubing or a clogged/kinked microcatheter.Also of note, inside of siros box was hot treatment.The d port connection going into the d-vial was cracked.Suspect due to pressure build up within the system when dr.Hazelton was no longer able to inject.
 
Additional Manufacturer Narrative
The described issue stated in the incident report could not be reproduced during the investigation.Water flowed freely through the lines of the device in all configurations, and no pressure was felt.The device history records (dhr) review showed no abnormalities during the manufacturing process and that the product met the production acceptance criteria per established manufacturing production instructions.The reported incident was likely attributed to operator technique, or a connection during the operation that could not be replicated during the investigation of the device.The root cause of the incident cannot be confirmed.
 
Event or Problem Description
During the administration of the second dose of a split dose case of sir-spheres treatment, dr.(b)(6) was no longer able to inject through either the b or d lines.Dr.(b)(6), who was proctoring dr.(b)(6), was also present and assisted in trouble shooting to attempt to clear the line.The line was pulled and case was completed.The entire system was sent to be decayed.Post survey showed approximately 45% of the dose was delivered to patient prior to clogging (prescribed dose.3gbq, administered was.14 gbq).Non-sirtex equipment used was a sim 2 catheter into the celiac trunk and 2.4fr.Progreat into the distal portion of segment 7.Nuc med is holding the system until it's decayed to background and will ship back for quality to check the system to see if the issue was the siros tubing or a clogged/kinked microcatheter.Also of note, inside of siros box was hot treatment.The d port connection going into the d-vial was cracked.Suspect due to pressure build up within the system when dr.(b)(6) was no longer able to inject.

Brand Name
SIR-SPHERES MICROSPHERES
Common Device Name
Y90 RESIN MICROSPHERES
Manufacturer (Section D)
SIRTEX, WILMINGTON MA
16 upton dr. #2
wilmington MA 01887
Manufacturer Contact
300 unicorn park
woburn, MA 01801
8884747839
MDR Report Key18826214
Report Number3005579300-2024-00001
Device Sequence Number16905926
Product Code NAW
UDI-Device IdentifierM425SIRY0010
UDI-PublicM425SIRY0010
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P990065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIR-Y001
Device Lot NumberSB031V05
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown